CD4 keeps going down
Mar 17, 2002
Dear Doct, I started my therapy on Aug,2001 with an high viral load and low (29) CD4. As today date, my VL is undetectable but, in the last 3 tests my CD4 keeps going down.Four month ago they were 220, then 180 and in my last exam they dropped to 165.I'm not talking any prevention pills (should I?) and I'm also suffering of a bad rash for about 5 months now.I'm taking Epivir,Zerit,Norvir and Fortovase. Please Doct. give an answer. I'm very worried about my CD4. Why do they keep dropping? Should I change medication? Should I start taking prevention pills? I appreciate your answers and take you very much for your help Maurizio
Response from Dr. Holodniy
I understand your concern. First your CD4 count is sufficiently low that you should be receiving some sort of PCP prophylaxis (prevention). Second, do you have the CD4 percent in addition to the absolute numbers. Has the CD4 percent also decreased as well? Lastly, what is your total white blood celland lymphocyte count? Have they decreased as well, or held steady. It is possible that your CD4 count has gone down, but percentage held steady because your total white blood cell or lymphocyte count has gone down. This may be because of other meds or another infection going on. I would not recommend changing HIV meds at this point before seeing where the CD4 trend, in the context of the other blood cells, is going. MH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.